MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 2210-5
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 08/25/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, there was a large discrepancy between set ventilation (vt) and exhaled vt (450 ml vs.200 ml).The inline suction was changed and the volume loss resolved and the set vt was equal to exhaled vt.There was no reported injury.Additional information received 30aug2023 reported, the adult patient displayed a large leak with ventilator volumes set at 450mls and measured back at 280-350mls.The patient was upsized to an 8.0 breathing tube; however, a leak was still noticed.The respiratory [therapist] (rt) closed the suction catheter and a new inline suction catheter was placed and the leak disappeared completely.It was additionally reported, due to the leak the team had to: increase the ventilator settings to compensate for poor gas exchange; extra manipulation of the patient¿s airways was required due to the exchange of the endotracheal tube (ett); and extra paralytic/sedation was given for the procedure.It was also noted that on-going blood was being suctioned from the patient¿s lungs.There was no reported injury to the patient.
 
Additional Manufacturer Narrative
H6: 4650-appropriate health impact/code not available: on-going blood was being suctioned from the patient¿s lungs.The sample is reported to be available but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 14 sep 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Additional Manufacturer Narrative
The device history record for lot 30109742 was reviewed and the product was produced according to product specifications.The returned product was evaluated and no issues were observed on device.The root cause could not be determined since the reported failure was not reproduced in lab during sample evaluation.All information reasonably known as of 14 nov 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Correction: e1.Additional information: d9; h3; h6.All information reasonably known as of 05 oct 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEM FOR ADULTS, DOUBLE SWIVEL ELBOW
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key17765920
Report Number8030647-2023-00113
Device Sequence Number6976983
Product Code BSY
UDI-Device Identifier00609038983103
UDI-Public00609038983103
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2025
Device Model Number2210-5
Device Lot Number30109742
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2023
Supplement Date Received by Manufacturer10/04/2023
11/13/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/05/2023
11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown